MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone was received for analysis.The hawkone was inspected and noted the torque shaft was bent at an approximate 90 degree angle beneath the strain relief.The distal assembly showed the tecothane bulging outward approximately 2 cm distal the cutter window.Tissue appeared to be protruding between the laser drilled coils at the area of the observed bulging.The location of the bulging was on the same plane as the cutter window, opposite of the guidewire tubing.A bulge to the tecothane layer of the distal assembly was observed.Tissue appeared to be protruding.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a hawkone m device with a 6fr ansel cook sheath and 0.014 spartacore guidewire for the treatment of a moderately calcified plaque lesion of length 150 mm which exhibited 60-70% stenosis located in the right mid-distal superficial femoral artery (diameter 4 mm).Device was prepped as per ifu.Once loaded onto the spartacore, physician advanced the catheter into the lesion site and made three cuts resulting in the nosecone filling up.The tissue was unable to be flushed as the bulging on the nosecone would not allow the dft over it.The catheter was safely removed from the patient for cleaning.During cleaning the nose cone, the bulge was observed.The tech tried to advance the dft over the nose cone but had difficulty.A new catheter was opened to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6579908
Report Number2183870-2017-00218
Device Sequence Number13691521
Product Code MCW
UDI-Device Identifier00643169728769
UDI-Public00643169728769
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Catalogue NumberH1-M
Device Lot NumberA410450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by Manufacturer04/21/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1